MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMIDFACE SCREWDRIVER BLD W/SPRG HLDG SLV LONG/95MM HXC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMIDFACE SCREWDRIVER BLD W/SPRG HLDG SLV LONG/95MM HXC; SCREWDRIVERS
Model Number 03.503.206
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date in (b)(6) 2018, patient was implanted with three mandible plates.One of the three plates implanted became infected, and patient wished for them to be removed.On an unknown date, patient underwent hardware removal procedure.During the removal surgery, surgeon noted that during the initial implant procedure, an older systems instead of latest matrix line was used.As per the surgeon, this is a public safety issue as not all hospitals in the area have the older set available.Synthes craniofacial modular fixation system & mandible modular fixation system were used to initially place the implants.During the removal surgery, surgeon had the universal screw removal set, as well as a matrixmandible screwdriver at his disposal.The unknown screw was stripped.He claims the provided drivers, and blades were not the appropriate instruments, and does not believe the it should be allowed to use an older system, when it is not readily available to all local hospitals.It was further reported that there was no allegation or malfunction with the screws were mentioned, just that the proper screwdriver blade was not available, making their removal more difficult.There was a surgical delay of four (4) hours and patient was under anesthesia for the duration of the case.Procedure was completed successfully.Patient outcome was unknown.This (b)(4) captures the intra-operative event during removal surgery, while (b)(4) captures the post-operative infection and required removal.This report is for one (1) matrixmidface screwdriver.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the patient underwent hardware removal surgery on (b)(6) 2019.
 
Additional Manufacturer Narrative
 
Event or Problem Description
There was a surgical delay of three (3) hours and patient was under anesthesia for the duration of the case.Procedure was successfully completed.

Brand Name
MATRIXMIDFACE SCREWDRIVER BLD W/SPRG HLDG SLV LONG/95MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8433599
Report Number2939274-2019-57023
Device Sequence Number19098240
Product Code HXX
UDI-Device Identifier10887587012544
UDI-Public(01)10887587012544
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.206
Device Catalogue Number03.503.206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/17/2019
04/19/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/18/2019
04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR